Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to XALKORI (crizotinib)
@2onlow8– Good morning. It's been a while since we've spoken. How are you feeling? When you say "so far so good" what are you referring to? Bad side effects or reducing your cancer?
Jump to this post
I’m feeling ok. Side effects are mostly quality of life issues that separately aren’t bad, but taken together make day to days challenging: excess mucus, lack of appetite, constipation, fatigue, nausea. My CEA number has been reduced by 50% since taking Xalkori, so this is great news and worth the side effects. In the 2 years since my diagnosis my bi-weekly CEA blood count has accurately been confirmed by regular ct scans taken throughout chemo, radiation, 2 different immunotherapies, so watching it drop is reason to celebrate. (Apparently most medical pros discount the CEA as a viable tool for analyzing lung cancer, but it’s always been right in my case, inexplicably.) My coughing is reduced, my wheezing is almost gone. I’m sleeping well. I’ve become hopeful once again and am actively working on improving my breathing/lung capacity and regaining some weight and muscle tone. I had a set back in early December when I picked up a lung infection while traveling which dramatically reduced my breathing, lung capacity. I couldn’t breathe lying down and had to sleep sitting up with an oxygen machine. I had to stop my walks and regular exercising. After recovering from that and starting Xalkori I’ve been doing better, but have not recovered the lung capacity I had before the trip. I’m very interested in hearing from others who have taken Xalkori.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In